Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 140, NWS Des Moines, IA

December 27, 2008Dallas County, Polk County, Iowa

NWS Des Moines, IA issued this flash flood warning at Dec 27, 2008, 6:41 PM CST for Dallas County, Polk County, Iowa. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 27, 2008, 6:41 PM CST (00:41 UTC)
Expired
Dec 27, 2008, 11:24 PM CST
In force
5 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, IA, Polk County, IA

The radar

The Des Moines radar (KDMX), 21 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 27, 7:13 PM CSTFLASH FLOOD2 Wsw Des Moines, IAAN ICE JAM ON THE RACCOON RIVER CAUSED WATER TO BACK UP OVER GEORGE FLAGG PARKWAY AND GARDEN ROAD NEAR WATER WORKS PARK. WATER HAS BACKED UP THROUGH STORM DRAINS AND FLOODED THE SOME OF BUSINESSES ON GARDEN ROAD ACCORDING TO LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 280041
FFWDMX
IAC049-153-280630-
/O.NEW.KDMX.FF.W.0140.081228T0041Z-081228T0630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN POLK COUNTY IN CENTRAL IOWA...
  THIS INCLUDES THE CITY OF DES MOINES...

* UNTIL 1230 AM CST

* AT 626 PM CST...AN ICE JAM CONTINUES TO MOVE THROUGH THE RACCOON 
RIVER BASIN THIS EVENING AND IS PRODUCING A QUICK 5 TO 7 FOOT RISE 
IN RIVER LEVELS OVER A 2 TO 4 HOUR PERIOD. THE ICE JAM IS JUST NOW 
MOVING BY THE FLEUR DRIVE AREA AND WILL MOVE INTO THE DES MOINES 
RIVER BASIN IN THE NEXT FEW HOURS. WATER WILL BACK UP AND QUICKLY 
RISE BEHIND THIS JAM. RIVER LEVELS ALONG THE RACCOON RIVER WILL THEN 
DROP ONCE THE JAM MOVES INTO THE LARGER DES MOINES RIVER BASIN. 
FLASH FLOODING CAN BE EXPECTED IN LOW LYING AND FLOOD PRONE AREAS 
ALONG THE RACCOON RIVER EAST OF VAN METER TO DOWN TOWN DES MOINES 
WHERE THE RACCOON AND DES MOINES RIVERS MEET OVER THE NEXT SEVERAL 
HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4154 9392 4155 9385 4156 9378 4159 9368
      4159 9359 4156 9358 4154 9368 4152 9376
      4151 9385 4151 9393

$$

DONAVON
3 follow-up statements
000 
WGUS73 KDMX 280155
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CST SAT DEC 27 2008

IAC049-153-280630-
/O.CON.KDMX.FF.W.0140.000000T0000Z-081228T0630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK IA-DALLAS IA-
755 PM CST SAT DEC 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR
SOUTHEASTERN DALLAS AND SOUTHWESTERN POLK COUNTIES...

AT 745 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
FROM WATER BACKING UP DUE TO AN ICE JAM IN THE GRAYS LAKE AND GEORGE 
FLAG PARKWAY AREAS.  AN ICE JAM CONTINUES TO MOVE THROUGH THE 
RACCOON RIVER BASIN THIS EVENING.  ADDITIONAL RIVER RISES OF 1 TO 3 
FEET ARE POSSIBLE...ESPECIALLY EAST OF THE INTERSTATE 35 AREA ALONG 
THE RACCOON RIVER AND COULD CAUSE QUICK INUNDATION OF LOW LYING 
AREAS. THE LEADING EDGE OF THE ICE JAM HAS BEGUN TO MOVE INTO THE 
DES MOINES RIVER WITH THE REMAINDER MOVING THROUGH THE RACCOON OVER 
THE NEXT FEW HOURS. MINIMAL IMPACT IS ANTICIPATED ALONG THE DES 
MOINES RIVER BASIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4154 9392 4155 9385 4156 9378 4159 9368
      4159 9359 4156 9358 4154 9368 4152 9376
      4151 9385 4151 9393

$$

DONAVON
000 
WGUS73 KDMX 280322
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CST SAT DEC 27 2008

IAC049-280323-
/O.CAN.KDMX.FF.W.0140.000000T0000Z-081228T0630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
922 PM CST SAT DEC 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN DALLAS
COUNTY...

THE ICE JAM HAS MOVED WELL EAST OF THE AREA WITH RIVER LEVELS 
BEGINNING TO RECEDE.

LAT...LON 4155 9380 4159 9368 4159 9359 4156 9358
      4154 9368 4152 9376 4152 9380

$$

IAC153-280630-
/O.CON.KDMX.FF.W.0140.000000T0000Z-081228T0630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK IA-
922 PM CST SAT DEC 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR
SOUTHWESTERN POLK COUNTY...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING FROM WATER 
BACKING UP DUE TO AN ICE JAM IN THE GRAYS LAKE AND GEORGE FLAG 
PARKWAY AREAS.  AN ICE JAM CONTINUES TO MOVE THROUGH THE RACCOON 
RIVER BASIN THIS EVENING.  ADDITIONAL RIVER RISES OF 1 TO 2 FEET ARE 
POSSIBLE EAST OF THE INTERSTATE 35 AREA ALONG THE RACCOON RIVER. THE 
RIVER LEVEL NEAR HIGHWAY 28 HAS BEEN FLUCTUATING BETWEEN 33 FT AND 
34 FT THE PAST HOUR...SUGGESTING THAT THE CREST IS IMMINENT IN THIS 
AREA. THE RIVER LEVEL AT FLEUR DRIVE ROSE NEARLY 3 FEET IN LESS THAN 
AN HOUR AS OF 730 PM AND PUSHED OVER ITS MODERATE FLOOD STAGE OF 14 
FT. SO FAR THE RIVER HAS PEAKED AT 14.59 FT AT 8 PM...HOWEVER 
ADDITIONAL RISES ARE STILL POSSIBLE TO NEAR 15 FT THROUGH MIDNIGHT. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4155 9380 4159 9368 4159 9359 4156 9358
      4154 9368 4152 9376 4152 9380

$$

DONAVON
000 
WGUS73 KDMX 280524
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 PM CST SAT DEC 27 2008

IAC153-280529-
/O.CAN.KDMX.FF.W.0140.000000T0000Z-081228T0630Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POLK IA-
1124 PM CST SAT DEC 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN POLK
COUNTY...

THE RACCOON RIVER HAS STABILIZED NEAR HIGHWAY 28 AND NEAR FLEUR 
DRIVE OVER THE PAST HOUR WITH THE THE THREAT FOR ADDITIONAL 
SIGNIFICANT RISES DUE TO ICE JAMS DIMINISHING RAPIDLY. THE RIVER 
LEVEL NEAR INTERSTATE 35 HAS FALLEN 3.5 FEET THE PAST 4 HOURS AND 
THESE LOWER LEVELS WILL PROGRESS DOWNSTREAM OVERNIGHT. AREAS 
DOWNSTREAM FROM HIGHWAY 28 TO THE RACCOON RIVER CONFLUENCE WITH THE 
DES MOINES RIVER WILL REMAIN UNDER A RIVER FLOOD WARNING UNTIL THE 
STAGES FALL BELOW FLOOD STAGE.

LAT...LON 4155 9380 4159 9368 4159 9359 4156 9358
      4154 9368 4152 9376 4152 9380

$$

DONAVON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 6:06 PM CST, 35 minutes earlier.

Area forecast discussion, Dec 27, 6:06 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CST SAT DEC 27 2008

.SHORT TERM...TONIGHT
UPPER LOW ACRS KANSAS WL EJECT NORTHEAST THROUGH THE STATE TONIGHT
WITH DEFORMATION PRECIPITATION.  INITIALLY...MAY STILL SEE SOME
LINGERING FRDZ IN THE SOUTHEAST WHERE SOUNDINGS INDICATE SATURATED
LOW LEVELS WITH DRY AIR ALOFT.  HOWEVER...COOLING IN THE COLUMN WILL
CONTINUE AND AS DEEPER SATURATION OCCURS...PCPN WL TRANSITION TO ALL
SNOW IN THE SOUTHEAST.  ELSEWHERE...SOUNDING ALREADY COOL ENOUGH FOR
ALL SNOW AND EXPECT RADAR ECHOES IN THE SOUTHWEST TO EXPAND ACRS
MUCH OF CENTRAL IOWA THIS EVENING.  FORCING IS GENERALLY WEAK TO
MODERATE AND PROGRESSIVE...THEREFORE DON/T ANTICIPATE ANY LOCATION
SEE ENHANCED SNOWFALL FOR A LONG PERIOD OF TIME. OVERALL AMOUNTS
SHOULD RUN FROM ONE TO TWO INCHES WITH AN ISOLATED HIGHER VALUE
PSBL.  TEMPS WL NOT FALL MUCH INITIALLY BUT SHOULD BOTTOM OUT NICELY
BY DAYBREAK AS WINDS SUBSIDE AND SKIES CLEAR...ESPECIALLY IN THE
WESTERN PORTION OF THE CWA.

.LONG TERM...SUNDAY THROUGH SATURDAY
SUNDAY THROUGH WEDNESDAY PERIOD LOOKS LIKE A BREAK FROM THE RECENT
NASTY WINTER WEATHER. UPPER FLOW PATTERN BECOMES MORE WESTERLY AND
PRECIPITATION SHIELD FROM FAST MOVING SYSTEMS IS LIKELY TO BE ALMOST
ENTIRELY NORTH OF IOWA. CHINOOK FLOW PROVIDES WARMUP POTENTIAL...BUT
TIMING OF SYSTEMS ON MONDAY MORNING AND AGAIN TUESDAY MORNING
APPEARS LIKELY TO PLACE WARM RIDGE OVER IOWA AT NIGHT RATHER THAN
DURING THE AFTERNOON. SO COLD ADVECTION DURING THE DAY IS LIKELY TO
HOLD TEMPS IN THE 20S AND 30S NORTH AND 30S TO LOW 40S SOUTH.
SOMEWHAT STRONGER COLD PUSH...BUT DRY CLEAR WEATHER IS EXPECTED ON
WEDNESDAY.

MUCH HIGHER AMPLITUDE UPPER TROUGH IS EXPECTED THURSDAY...WITH SNOW
POSSIBLE THURSDAY WITH THE WARM ADVECTION...AND INTO FRIDAY WITH THE
PASSAGE OF THE FRONT AND COLD ADVECTION. DYNAMICS AGAIN FAVOR
LOCATIONS NORTH OF IOWA FOR THE BEST ACCUMULATIONS AND AT THIS POINT
IT DOES NOT LOOK LIKE A MAJOR EVENT FOR CENTRAL IOWA. FORECAST
THERMAL PROFILES STILL SHOW SNOW...BUT IF THE WARM ADVECTIONS
BECOMES STRONGER THAN PROGGED...COULD SEE A MIX OF LIGHT PRECIP
TYPES IN THE SOUTH. MORE VIGOROUS BUT SHORT-LIVED COLD PUSH IS
EXPECTED THURSDAY NIGHT INTO SATURDAY MORNING...WITH SOME REBOUND
AND NO MAJOR SYSTEMS FOR NEXT WEEKEND.

.AVIATION...28/00Z
UPPER LEVEL SYSTEM WILL MOVE THROUGH THE REGION TONIGHT AND WILL
BRING AN AREA OF SNOW THROUGH CENTRAL IOWA. DRY AIR INTERACTING WITH
THE SYSTEM WILL LIMIT THE SNOW IMPACT OVERNIGHT THEN SUBSIDENCE WILL
MOVE IN SWIFTLY AFTER MIDNIGHT...RESULTING IN CLEARING SKIES AND VFR
CONDITIONS FOR THE REMAINDER OF THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...COGIL/DONAVON
LONG TERM...JUNGBLUTH
Hazardous weather outlook, Dec 27, 2:59 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
259 PM CST SAT DEC 27 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>073-
081>083-085-086-092-093-095>097-281200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-MONROE-
WAPELLO-TAYLOR-RINGGOLD-WAYNE-APPANOOSE-DAVIS-
259 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ074-075-084-094-281200-
MARION-MAHASKA-LUCAS-DECATUR-
259 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR FLOODING IS OCCURRING ALONG A FEW DIFFERENT RIVERS IN
SOUTHERN IOWA. FLOOD WARNINGS ARE IN EFFECT FOR THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CC

In the hours before

Local storm report, Dec 27, 1:47 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
147 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    ELDORA                  42.36N 93.10W
12/27/2008  E0.10 INCH       HARDIN             IA   LAW ENFORCEMENT

&&

DEROY
Local storm report, Dec 27, 1:48 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    CHARITON                41.02N 93.31W
12/27/2008  E0.10 INCH       LUCAS              IA   LAW ENFORCEMENT

&&

DEROY
Local storm report, Dec 27, 1:49 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
149 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    OSKALOOSA               41.29N 92.64W
12/27/2008  E0.10 INCH       MAHASKA            IA   LAW ENFORCEMENT

&&

DEROY
Local storm report, Dec 27, 1:50 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
150 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    NORTHWOOD               43.44N 93.22W
12/27/2008  E0.25 INCH       WORTH              IA   LAW ENFORCEMENT

&&

DEROY
Local storm report, Dec 27, 1:53 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
153 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    BEDFORD                 40.67N 94.72W
12/27/2008  E0.20 INCH       TAYLOR             IA   LAW ENFORCEMENT

&&

DEROY
Local storm report, Dec 27, 2:03 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
203 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    BEDFORD                 40.67N 94.72W
12/27/2008  E0.20 INCH       TAYLOR             IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    NORTHWOOD               43.44N 93.22W
12/27/2008  E0.25 INCH       WORTH              IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    NEWTON                  41.70N 93.05W
12/27/2008  E0.20 INCH       JASPER             IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    OSKALOOSA               41.29N 92.64W
12/27/2008  E0.10 INCH       MAHASKA            IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    CHARITON                41.02N 93.31W
12/27/2008  E0.10 INCH       LUCAS              IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    TAMA                    41.96N 92.57W
12/27/2008  E0.25 INCH       TAMA               IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    AMES                    42.02N 93.63W
12/27/2008  E0.10 INCH       STORY              IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    ELDORA                  42.36N 93.10W
12/27/2008  E0.10 INCH       HARDIN             IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    CORNING                 40.99N 94.74W
12/27/2008  E0.50 INCH       ADAMS              IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    CRESTON                 41.06N 94.36W
12/27/2008  E0.10 INCH       UNION              IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    WINTERSET               41.34N 94.02W
12/27/2008  E0.25 INCH       MADISON            IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    3 SW FREDERIKA          42.85N 92.35W
12/27/2008  E0.10 INCH       BREMER             IA   TRAINED SPOTTER

0900 AM     FREEZING RAIN    ALLISON                 42.75N 92.80W
12/27/2008  E0.25 INCH       BUTLER             IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    GRUNDY CENTER           42.36N 92.77W
12/27/2008  E0.20 INCH       GRUNDY             IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    WATERLOO                42.49N 92.35W
12/27/2008  E0.25 INCH       BLACK HAWK         IA   TRAINED SPOTTER

0900 AM     FREEZING RAIN    CENTERVILLE             40.73N 92.87W
12/27/2008  E0.10 INCH       APPANOOSE          IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    ALBIA                   41.03N 92.80W
12/27/2008  E0.20 INCH       MONROE             IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    BOONE                   42.05N 93.88W
12/27/2008  E0.10 INCH       BOONE              IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    ADEL                    41.61N 94.03W
12/27/2008  E0.10 INCH       DALLAS             IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    INDIANOLA               41.36N 93.57W
12/27/2008  E0.50 INCH       WARREN             IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    CORYDON                 40.76N 93.32W
12/27/2008  E0.25 INCH       WAYNE              IA   EMERGENCY MNGR

0900 AM     FREEZING RAIN    LEON                    40.74N 93.75W
12/27/2008  E0.10 INCH       DECATUR            IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    DES MOINES              41.58N 93.62W
12/27/2008  E0.10 INCH       POLK               IA   TRAINED SPOTTER

0900 AM     FREEZING RAIN    OSCEOLA                 41.03N 93.77W
12/27/2008  E0.25 INCH       CLARKE             IA   LAW ENFORCEMENT

0900 AM     FREEZING RAIN    MOUNT AYR               40.71N 94.24W
12/27/2008  E0.25 INCH       RINGGOLD           IA   LAW ENFORCEMENT

&&

DEROY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:19 PM CSTRiver Flood WarningDMXPolk34 hr
Dec 27, 6:19 PM CSTRiver Flood WarningDMXPolk45 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.